Alert archive / Alabama / High Surf Advisories in 2006
High Surf Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Apr 29, 2006, 1:14 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2006, 1:14 PM CDT (18:14 UTC)
- Expired
- Apr 30, 2006, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KMOB 291814 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 114 PM CDT SAT APR 29 2006 ALZ063-064-300215- /O.CAN.KMOB.CF.A.0001.000000T0000Z-060430T0000Z/ /O.NEW.KMOB.SU.Y.0001.060429T1814Z-060430T1800Z/ LOWER MOBILE-LOWER BALDWIN- 114 PM CDT SAT APR 29 2006 ...COASTAL FLOOD WATCH IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SUNDAY. THE COASTAL FLOOD WATCH HAS BEEN CANCELED. THE AREAS MOST PRONE TO HIGHER THEN NORMAL SURF IN THIS SITUATION INCLUDE...BUT ARE NOT LIMITED TO...THE WEST END OF DAUPHIN ISLAND...HIGHWAY 193 NORTH OF DAUPHIN ISLAND AROUND CEDAR POINT...AND ALONG THE HIGHWAY 90 CAUSEWAY BETWEEN MOBILE AND SPANISH FORT. SOME MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE ALABAMA BEACHES...SMALL BAYS AND INLETS COULD ALSO SEE ABOVE NORMAL TIDAL WASH UP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ FLZ002-004-006-300215- /O.NEW.KMOB.SU.Y.0001.060429T1814Z-060430T1800Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- 114 PM CDT SAT APR 29 2006 ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SUNDAY. THE AREAS MOST PRONE TO HIGHER THEN NORMAL SURF IN THIS SITUATION INCLUDE THE IMMEDIATE NORTHWEST FLORIDA COASTAL REGION...INCLUDING ALL GULF BEACHES. SMALL BAYS AND INLETS ALONG THE INTER-COASTAL WATERWAY COULD ALSO SEE ABOVE NORMAL TIDAL WASH UP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
3 follow-up statements
000 WHUS44 KMOB 300209 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 909 PM CDT SAT APR 29 2006 ALZ063-064-FLZ002-004-006-301200- /O.CON.KMOB.SU.Y.0001.000000T0000Z-060430T1800Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 909 PM CDT SAT APR 29 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... THE AREAS MOST PRONE TO HIGHER THAN NORMAL SURF IN THIS SITUATION INCLUDE ALL GULF BEACHES. SMALL BAYS AND INLETS ALONG THE INTER- COASTAL WATERWAY COULD ALSO SEE ABOVE NORMAL TIDAL WASH UP WITH THE PERSISTENT STRONG SOUTHEAST WINDS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING WIDESPREAD DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS44 KMOB 301129 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 629 AM CDT SUN APR 30 2006 ALZ063-064-FLZ002-004-006-301800- /O.CON.KMOB.SU.Y.0001.000000T0000Z-060430T1800Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 629 AM CDT SUN APR 30 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE AREAS MOST PRONE TO HIGHER THAN NORMAL SURF IN THIS SITUATION INCLUDE ALL GULF BEACHES. SMALL BAYS AND INLETS ALONG THE INTER- COASTAL WATERWAY COULD ALSO SEE ABOVE NORMAL TIDAL WASH UP WITH THE PERSISTENT STRONG SOUTHEAST WINDS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING WIDESPREAD DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS44 KMOB 301816 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 115 PM CDT SUN APR 30 2006 ALZ063-064-FLZ002-004-006-010215- /O.EXP.KMOB.SU.Y.0001.000000T0000Z-060430T1800Z/ /O.NEW.KMOB.SU.Y.0002.060430T1815Z-060501T0900Z/ LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 115 PM CDT SUN APR 30 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXTENDED THE HIGH SURF ADVISORY UNTIL 4 AM CDT MONDAY. THE AREAS MOST PRONE TO HIGHER THAN NORMAL SURF IN THIS SITUATION INCLUDE ALL BEACH AREAS. SMALL BAYS AND INLETS ALONG THE INTER-COASTAL WATERWAY COULD ALSO SEE ABOVE NORMAL TIDAL WASH UP WITH THE PERSISTENT STRONG SOUTH TO SOUTHEAST WINDS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Apr 29, 4:55 AM CDT, 8 hours 19 minutes earlier.
Area forecast discussion, Apr 29, 4:55 AM CDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT SAT APR 29 2006
SHORT TERM (TODAY AND TONIGHT)...UPPER LOW CONTINUES TO MOVE
EASTWARD OUT OF THE SOUTHWESTERN STATES AS THE UPPER RIDGE ACROSS
THE EASTERN STATES ALSO MOVE EAST. LARGE SCALE DIFFLUENT UPPER FLOW
REGIME AHEAD OF THE UPPER TROUGH CONTINUES TO SUPPORT WIDESPREAD
CLOUD DEVELOPMENT AND IR IMAGERY INDICATED WIDESPREAD HIGH CLOUDS
AROUND THE AREA. SFC LOW ACROSS TEXAS WILL DEEPEN AS IT HEADS
NORTHEASTWARD THROUGH THIS EVENING. THE GRADIENT BETWEEN THE SFC LOW
TO THE WEST AND A HIGH PRESSURE RIDGE TO OUR EAST WILL CAUSE WINDS
TO CONTINUE TO INCREASE THROUGHOUT THE DAY. A WIND ADVISORY...MAINLY
FOR FREQUENT GUSTS ABOVE 25 MPH...WILL BE IN EFFECT FROM 9 AM UNTIL
7 PM THIS EVENING. WIND ADVISORY WILL ALSO BE EXPANDED TO INCLUDE
THE ENTIRE AREA ON THE MORNING UPDATE...WILL LET DAYSHIFT DECIDE ON
IF ANY EXTENSION PAST 7 PM IS WARRANTED. ALSO WILL CONTINUE THE
COASTAL FLOOD WATCH TODAY FOR COASTAL MOBILE AND BALDWIN AS TIDES OF
1 TO 2 FEET ABOVE NORMAL ARE EXPECTED AS THE STRONG SOUTHEAST WINDS
OCCUR NEAR ASTRONOMICAL HIGH TIDE LATE THIS MORNING INTO EARLY
AFTERNOON. ASTRONOMICAL LOW TIDES WILL OCCUR TONIGHT...SLIGHTLY
LESSENING THE POTENTIAL FOR ANY COASTAL FLOODING...HOWEVER THE
STRONG ONSHORE FLOW WILL CONTINUE OVERNIGHT. AS WITH THE WIND
ADVISORY...WILL LET THE DAYSHIFT DECIDED IF THE COASTAL FLOOD
ADVISORY SHOULD BE EXTENDED THROUGH TONIGHT.
RAIN CHANCES WILL INCREASE THROUGH THE DAY (MAINLY ISOLATED) AS THE
UPPER RIDGE LOOSES ITS GRIP ON THE AREA AND LOW LVL MOISTURE
INCREASES. HOWEVER...GREATEST RAIN CHANCES WILL LIKELY HOLD OFF
UNTIL AFTER MIDNIGHT WHEN A LINE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TO MOVE ACROSS THE AREA AHEAD OF A COLD FRONT APPROACHING
THE AREA. THIS COLD FRONT IS EXPECTED TO HANG UP WEST OF THE AREA AS
IT OUTRUNS ITS UPPER SUPPORT WHICH MOVES NORTHWARD INTO THE MID
WEST. THUS AM NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER
THROUGH TONIGHT. 13/JC
&&
.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...RAIN CHANCES WILL REMAIN
HIGH ACROSS FCST AREA ON SUNDAY AS THE LINE OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE FRONTAL BOUNDARY MENTIONED ABOVE
CONTINUE TO MOVE SOUTH AND EAST ACROSS THE REGION. WEAK LOW PRESSURE
IS FORECAST TO DEVELOP ALONG THE FRONT OVER THE NORTHERN GULF BY
LATE SUNDAY AND THEN MOVE EAST OF THE AREA BY MONDAY. WITH THIS...
RAIN CHANCES WILL DECREASE SUBSTANTIALLY LATE SUNDAY NIGHT INTO
MONDAY AND REMAIN LOW THROUGH MOST OF THE EXTENDED PERIOD WITH A
HIGH PRESSURE RIDGE IN CONTROL. AT THIS TIME...HAVE CHANCE POPS
RETURNING TO FCST FOR NORTHERN ZONES BY NEXT FRIDAY AS ANOTHER
FRONTAL BOUNDARY APPROACHES FROM THE NORTH. WENT WITH MAV MOS TEMPS
DURING EXTENDED PERIOD...WHICH ARE SLIGHTLY ABOVE NORMAL FOR THIS
TIME OF THE YEAR. 12/DS
&&
.MARINE...SOUTHEASTERLY WINDS WILL CONTINUE ABOVE ADVISORY LEVELS
THROUGH SUNDAY AFTERNOON WITH GUSTS NEAR 30 KNOTS AT TIMES TODAY AND
TONIGHT. AS SOUTHEASTERLY WINDS INCREASE TODAY...SEAS WILL BUILD
FROM 3 TO 5 FEET THIS MORNING TO 8 TO 10 FEET THIS AFTERNOON AND 10
TO 12 FEET BY SUNDAY MORNING. NEAR THE COAST...TIDES WILL ALSO RUN 1
TO 2 FEET ABOVE NORMAL...POSSIBLY CAUSING MINOR COASTAL FLOODING. A
WEAK AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE NORTH
CENTRAL GULF ON SUNDAY AND MOVE EAST OF THE AREA ON MONDAY WITH A
BRIEF PERIOD OF OFFSHORE FLOW IN ITS WAKE. FLOW WILL QUICKLY BECOME
ONSHORE AGAIN BY TUESDAY. 13/JC
&&
.FIRE WEATHER...COLD FRONT APPROACHING REGION FROM THE WEST TODAY
AND TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING BY LATE
AFTERNOON AND CONTINUING OVERNIGHT INTO EARLY SUNDAY. EXPECT
INCREASING SOUTHEASTERLY TO SOUTH WINDS OVER THE AREA TODAY AND
TONIGHT AS WELL. WITH THE STRONG WIND FLOW...THERE WILL BE SOME RISK
OF FIRE CONTROL LOSS WITH THE HIGH DISPERSIONS...BUT RED FLAG
WARNING AND/OR FIRE WEATHER WATCH CRITERIA SPECIFY DISPERSION IN
EXCESS OF 75 MUST MEET CERTAIN HUMIDITY MINIMA...WHICH ARE NOT
EXPECTED TO BE MET TODAY. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 66 79 58 / 20 70 50 10
PENSACOLA 75 65 73 60 / 20 50 70 10
DESTIN 75 63 71 63 / 10 40 70 10
EVERGREEN 77 58 71 54 / 20 60 60 10
WAYNESBORO 76 62 73 54 / 30 80 40 20
CAMDEN 78 57 70 53 / 30 60 60 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
COASTAL FLOOD WATCH FROM 9 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FL...WIND ADVISORY FROM 9 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...WIND ADVISORY FROM 9 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
12/SHEPHERDHazardous weather outlook, Apr 29, 6:00 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 29 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. STRONG HIGH PRESSURE OVER THE EASTERN STATES WILL CONTINUE RETREATING SLOWLY TO THE EAST...WHILE A TROUGH OF LOW PRESSURE MOVES SLOWLY TO THE EAST OUT OF TEXAS TODAY. IN BETWEEN THESE TWO WEATHER SYSTEMS...A STRONG SOUTHEAST WIND FLOW WILL DEVELOP ALONG THE CENTRAL GULF COAST REGION. GUSTY WINDS OF 25 TO 30 MPH ARE EXPECTED TODAY ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE ON SATURDAY AND A WIND ADVISORY IS IN EFFECT FOR THESE AREAS TODAY. THE STRONG SOUTHEAST WIND FLOW COULD RESULT IN ABOVE NORMAL TIDES AND SOME COASTAL FLOODING ALONG THE ALABAMA COAST AS WELL...ALONG WITH AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. BY THIS AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEST OF A LINE FROM MOBILE TO GROVE HILL. SOME OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AROUND 45 MPH AND VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO AFFECT THE AREA STARTING LATE TONIGHT AND LASTING THROUGH SUNDAY MORNING. HEAVY RAINFALL AND THE POSSIBILITY OF A FEW STRONG STORMS ARE THE MAIN THREATS DURING THIS TIME FRAME. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY. ADDITIONALLY...STRONG SOUTH TO SOUTHEASTERLY WINDS WILL PROMOTE DANGEROUS RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT...HOWEVER CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:51 PM CDT | Coastal Flood Watch | MOB | 16 hr | |
| Apr 29, 6:54 PM CDT | Marine Weather Statement | MOB | 13 hr |
Nearby
High Surf Advisories in Alabama, 2006High Surf Advisories in Florida, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.